Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 35, NWS Springfield, MO

April 13, 20225 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2022, 10:30 AM CDT for 5 counties in Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 10:30 AM CDT (15:30 UTC)
Expired
Apr 13, 2022, 11:30 AM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Douglas County, MO, Howell County, MO, Ozark County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-450 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
627 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:38 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 13, 6:38 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
638 AM CDT Wed Apr 13 2022

Key Messages:

1. Storms ahead of a cold front moving into southeast Kansas and
Missouri will begin to intensify 7am-10am as large scale lift
increases with an approaching upper trough resulting in weakening
capping.

2. Storms should grow upscale with the increased lift this morning.
Overall storm organization looks to be linear along the front
with embedded bows/qlcs segments embedded within the line today.

3. Best chances for severe storms will be in the enhanced-moderate
SPC outlook 10am-6pm (for our cwfa) in areas where moderate
instability and increased low level and deep layer vertical shear
combine. This will add to the potential for embedded
supercell/rotating updrafts within or ahead of the line in
discrete storms can develop. Damaging winds-tornadoes-large hail
will also be possible with these storms.

4. Localized flash flooding will be possible where storms can
train in a southwest-northeast fashion along the front with the
best chances late this morning and this afternoon.

4. Much cooler weather is expected behind the front. Could see
some frost tonight with lows in the 30s.

5. Unsettled and cool weather is expected this weekend. Cool
weather is expected to continue through early next week.

.SHORT TERM...(Today and tonight)
Issued at 222 AM CDT Wed Apr 13 2022

Gusty south winds have occurred overnight and will continue today
ahead of a storm system and cold front moving into the Midwest.
Not planning on a wind advisory, but could see some non-convective
gusts of around 35-40 mph this morning and early this afternoon.

Line of outflow dominate convection extends from just east of the
KC Metro into eastern/southeast KS at 220am. Seeing some 40-45 mph
gusts with the outflow wind shift line but convection has been
trailing the outflow quite a bit and is considered non-severe at
this time.

Near-term guidance indicates an uptick in convection over the next
2-4 hours over southeast KS/northeast OK as the nose of a strong
low level jet moves into the area. It looks to still be elevated
through 12z.

The outflow boundary now near KJLN to KRAW will shift southeast
this morning followed quickly by the synoptic cold front.
Guidance seems to focus reinvigorated convection later this
morning on the left over outflow boundary reinforced by the cold
front as it catches up to the prefrontal trough/outflow.

Approaching upper trough to our west will be preceded by
strengthening mid-upper level winds and height falls w/increasing
deep layer shear late this morning and afternoon. Lift coupled
with prefrontal moderate instability-mlcape values of
1500-2000j/kg and 45kt deep layer shear will support all modes of
severe storms. Guidance suggests a hybrid linear qlcs-supercell
mode will be possible given increasing vertical shear. Overall low
level winds will be a bit veered initially, but backing low level
winds with some guidance is indicated toward 18z-20z which may
increase a tornado risk, especially if discrete convection can
develop just ahead of the line.

Will have to watch flash flood potential as storms grow upscale
later this morning and this afternoon. A quick 2 inches of rain
will be possible which would cause some short term flooding
issues.

Storm press east of the area late this afternoon. Temperatures
will take quite a drop and are expect low to fall into the
low/mid 30s tonight. May have to take a look at a frost advisory
with a clear sky and diminishing winds.

.LONG TERM...(Thursday through Tuesday)
Issued at 149 AM CDT Wed Apr 13 2022

Overall well below normal temperatures are expected during this
period.

Thursday: Dry/cool with high pressure building south into the
area early in the day. Sfc high shifts east of the area later in
the day.

Friday: Zonal flow low amplitude shortwave will support a sfc wave
moving into OK with a warm front setting up to our south over AR.
Will see increasing rain chances, maybe a rumble of thunder.

Weekend: A couple of waves will move across the southern tier of
the U.S. with some light rain possible favoring far southern MO.
Cold 1030mb sfc high over the Midwest will keep a chilly air mass
locked in over the region.

Monday-Tuesday: More cool weather. Pattern continues to favor
another Canadian sfc high moving into the Midwest during this
period. Coldest night might be Monday night with NBM guidance
indicating lows in the 30s.

Beyond Tuesday: General guidance trends indicate warming trend
during the mid/late week period next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 632 AM CDT Wed Apr 13 2022

KSGF/KJLN/KBBG tafs: Showers/tstms will occur ahead of a cold
front today. Will see MVFR/IFR at times, with IFR ceilings
expected trailing behind the cold front. Gusty winds will occur
with the front then diminish later in the period with high
pressure.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSA
Hazardous weather outlook, Apr 13, 6:52 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
652 AM CDT Wed Apr 13 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
652 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk
  Limited non thunderstorm wind risk.
  Elevated frost risk.

DISCUSSION...

Storms over southwest Missouri early today are expected to
gradually intensify this morning with severe storms possible.
The overall best chances for severe storms will be in the
southern and eastern portion of the outlook area. Damaging winds
of over 60 mph, large hail, and tornadoes will be possible with
thunderstorms.

Some areas will pick up a quick 1 to 2 inches of rain and some
brief flash flooding will be possible where storms can train over
the same areas.

Strong non-thunderstorm winds will occur today with gusts of 30 to
40 mph possible

Colder air moving in tonight with high pressure and diminishing
winds will allow frost to develop, especially in low lying areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated non-severe storms will be possible Friday. Much cooler
than normal weather is expected and some areas of nighttime frost
will be possible during this period.

.SPOTTER INFORMATION STATEMENT...

Storms are intensifying now. Spotter activation will be needed
today.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

In the hours before

Local storm report, Apr 13, 9:06 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 SE CAMDENTON          38.00N 92.73W
04/13/2022  M1.27 INCH       CAMDEN             MO   MESONET

            MESONET STATION FW2066 CAMDENTON THREE HOUR
            PRECIPITATION TOTAL.

&&

TEO
Special weather statement, Apr 13, 9:34 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
934 AM CDT Wed Apr 13 2022

MOZ102>104-131500-
Barry MO-Taney MO-Stone MO-
934 AM CDT Wed Apr 13 2022

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TANEY...STONE AND
SOUTHEASTERN BARRY COUNTIES UNTIL 1000 AM CDT...

At 934 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Galena to near Kimberling
City to 7 miles north of Grandview. Movement was east at 70 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Branson, Lake Taneycomo, Table Rock Lake, Table Rock State Park,
Hollister, Silver Dollar City, Kimberling City, Forsyth, Merriam
Woods, Shell Knob, Reeds Spring, Rockaway Beach, Bull Creek, Indian
Point, Branson West, Galena, Mccord Bend, Table Rock, Kirbyville and
Blue Eye.

LAT...LON 3681 9311 3650 9312 3651 9360 3681 9361
TIME...MOT...LOC 1434Z 268DEG 62KT 3671 9353 3661 9351 3653 9357

Raberding
Special weather statement, Apr 13, 10:08 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
1008 AM CDT Wed Apr 13 2022

MOZ104-105-131600-
Taney MO-Ozark MO-
1008 AM CDT Wed Apr 13 2022

...SIGNIFICANT WEATHER ADVISORY FOR OZARK AND EASTERN TANEY COUNTIES
UNTIL 1100 AM CDT...

At 1008 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Forsyth to 8 miles
southeast of Taneyville to 7 miles west of Diamond City. Movement was
east at 70 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Bull Shoals Lake, Lake Taneycomo, Norfork Lake, Kissee Mills,
Gainesville, Taneyville, Bakersfield, Theodosia, Pontiac, Wasola,
Sundown, Brixey, Willhoit, Tecumseh, Udall, Hardenville, Protem,
Thornfield, Zanoni and Noble.

LAT...LON 3680 9301 3679 9212 3650 9212 3650 9313
TIME...MOT...LOC 1508Z 271DEG 59KT 3678 9288 3664 9295 3649 9303

Raberding
Local storm report, Apr 13, 10:21 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      2 SSE CASSVILLE         36.65N 93.85W
04/13/2022                   BARRY              MO   LAW ENFORCEMENT

            MODOT IS CLOSING MO-76 EAST OF MO-112 EAST
            OF CASSVILLE IN BARRY COUNTY DUE TO WATER
            OVER THE ROAD.

&&

TEO
Special weather statement, Apr 13, 10:21 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
1021 AM CDT Wed Apr 13 2022

MOZ081>083-092-096-097-131600-
Dent MO-Douglas MO-Wright MO-Laclede MO-Howell MO-Texas MO-
1021 AM CDT Wed Apr 13 2022

...SIGNIFICANT WEATHER ADVISORY FOR WRIGHT...DOUGLAS...SOUTHWESTERN
DENT...SOUTHEASTERN LACLEDE...NORTHERN HOWELL AND TEXAS COUNTIES
UNTIL 1100 AM CDT...

At 1021 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles north of Hartville to near Norwood to
10 miles south of Ava. Movement was east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Southwestern Fort Leonard Wood, West Plains, Montauk State Park,
Mountain Grove, Licking, Mountain View, Willow Springs, Cabool,
Houston, Mansfield, Dawson, Norwood, Hartville, Pomona, Summersville,
Raymondville, Huggins, Plato, Competition and Montauk.

LAT...LON 3681 9269 3762 9241 3760 9164 3678 9168
TIME...MOT...LOC 1521Z 253DEG 35KT 3746 9241 3711 9250 3681 9272

Raberding
Local storm report, Apr 13, 10:30 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HEAVY RAIN       2 NNE LINDEN            37.07N 93.12W
04/13/2022  M1.14 INCH       CHRISTIAN          MO   MESONET

            MESONET STATION DW7816 3 SW ROGERSVILLE
            THREE HOUR RAIN TOTAL.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:46 AM CDTSpecial Weather StatementSGFPolk44 min
Apr 13, 6:54 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Polk51 min
Apr 13, 7:28 AM CDTSpecial Weather StatementSGFCamden, Miller47 min
Apr 13, 7:58 AM CDTFlash Flood WarningSGFBarry, McDonald5 hr
Apr 13, 8:01 AM CDTSpecial Weather StatementSGFBarry, Stone44 min
Apr 13, 8:34 AM CDTSpecial Weather StatementSGFOzark41 min
Apr 13, 8:46 AM CDTFlood WatchSGFBarry, Camden, Christian, Dallas, Dent, Douglas and 18 more8 min
Apr 13, 8:52 AM CDTAreal Flood AdvisorySGFCamden, Dallas, Greene, Hickory, Laclede, Miller and 2 more6 hr
Apr 13, 8:54 AM CDTFlood WatchSGFBarry, Camden, Christian, Dallas, Dent, Douglas and 20 more10 hr
Apr 13, 9:03 AM CDTSpecial Weather StatementSGFChristian27 min
Apr 13, 9:34 AM CDTSpecial Weather StatementSGFStone26 min
Apr 13, 9:38 AM CDTFlash Flood WarningSGFBarry, Christian, Stone4 hr
Apr 13, 10:08 AM CDTSpecial Weather StatementSGFOzark, Taney52 min
Apr 13, 10:09 AM CDTAreal Flood AdvisorySGFBarry, Christian, Dallas, Douglas, Greene, Laclede and 5 more33 min
Apr 13, 10:21 AM CDTSpecial Weather StatementSGFDouglas, Texas, Wright39 min
Apr 13, 10:33 AM CDTSevere Thunderstorm WarningSGFDent, Laclede, Phelps, Pulaski, Texas, Wright57 min
Apr 13, 10:42 AM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney, Webster and 1 more3 hr
Apr 13, 11:11 AM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Greene, Hickory, Polk3 hr
Apr 13, 11:28 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark, Shannon, Texas62 min
Apr 13, 12:49 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more6 hr
Apr 13, 1:10 PM CDTAreal Flood WarningSGFBarry, McDonald6 hr
Apr 13, 1:18 PM CDTAreal Flood WarningSGFChristian, Stone6 hr
Apr 13, 1:36 PM CDTFlash Flood WarningSGFDent, Laclede, Phelps, Pulaski, Texas, Wright5 hr
Apr 13, 2:05 PM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney, Webster and 1 more5 hr
Apr 13, 2:34 PM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more17 hr
Apr 13, 3:21 PM CDTAreal Flood WarningSGFMcDonald20 hr
Apr 13, 4:03 PM CDTRiver Flood WarningSGFPulaski36 hr
Apr 13, 6:10 PM CDTAreal Flood AdvisorySGFBarry, McDonald, Newton, Stone22 hr
Apr 13, 6:17 PM CDTAreal Flood WarningSGFChristian, Douglas, Howell, Oregon, Ozark, Shannon and 3 more20 hr
Apr 13, 6:21 PM CDTAreal Flood WarningSGFDent, Laclede, Phelps, Pulaski, Shannon, Texas and 1 more20 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.